Key result
Tapering and discontinuing serotonergic medications, including duloxetine and methadone, significantly improved symptoms of chronic serotonin syndrome in an 81-year-old woman.
Case Report (n=1)
Chronic serotonin syndrome can present indolently over months in elderly patients on polypharmacy, requiring a multidisciplinary approach for safe medication tapering.
May warrant tapering serotonergic agents in suspected chronic serotonin syndrome among elderly; leaves open confirmation in larger studies.
An elderly patient with depression and chronic back pain presents with several months of new onset agitation, insomnia, hyperhidrosis, hypertension, tachycardia, nausea, and vomiting. Her pain quality is unchanged, and basic labs and imaging including cardiac echocardiography are normal.
No takes yet. Share an insight, caveat, or question.
Uday et al. (2022) conducted a case report in Chronic Serotonin Syndrome (n=1). Tapering and discontinuation of serotonergic medications was evaluated on Symptom improvement. Tapering and discontinuing serotonergic medications, including duloxetine and methadone, significantly improved symptoms of chronic serotonin syndrome in an 81-year-old woman.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: